Alert archive / Nevada / Wind Advisories in 2023

Wind Advisory 12, NWS Reno, NV

April 1, 2023Lyon County, Mineral County, Nevada; Mono County, California

NWS Reno, NV issued this wind advisory at Apr 1, 2023, 3:18 PM PDT for Lyon County, Mineral County, Nevada; Mono County, California. It took effect at Apr 3, 2023, 8:00 AM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2023, 3:18 PM PDT (22:18 UTC)
In effect from
Apr 3, 2023, 8:00 AM PDT
Expired
Apr 3, 2023, 9:15 PM PDT
In force
13 hr
Issued by
NWS Reno, NV

Counties Mono County, CA, Lyon County, NV, Mineral County, NV

The radar

The Reno radar (KRGX), 150 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2023-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2023-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2301 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

008 
WWUS75 KREV 012218
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
318 PM PDT Sat Apr 1 2023

CAZ073-022230-
/O.NEW.KREV.WI.Y.0012.230403T1500Z-230404T0600Z/
/O.CON.KREV.WI.Y.0011.230402T1800Z-230403T0600Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
318 PM PDT Sat Apr 1 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SUNDAY...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY...

* CHANGES...None.

* WHAT...For Sunday, southwest winds 20 to 30 mph with gusts up to
  60 mph expected. For Monday, northwest winds 20 to 30 mph with 
  gusts up to 55 mph expected.

* WHERE...Mono County.

* WHEN...For the first Wind Advisory, from 11 AM to 11 PM PDT 
  Sunday. For the second Wind Advisory, from 8 AM to 11 PM PDT 
  Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

NVZ001-022230-
/O.NEW.KREV.WI.Y.0012.230403T1500Z-230404T0600Z/
Mineral and Southern Lyon Counties-
Including the cities of Hawthorne, Yerington, Smith Valley, Mina,
and Schurz
318 PM PDT Sat Apr 1 2023

...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Mineral and Southern Lyon Counties.

* WHEN...From 8 AM to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-NVZ002-022230-
/O.EXT.KREV.LW.Y.0024.000000T0000Z-230403T0200Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
318 PM PDT Sat Apr 1 2023

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PDT SUNDAY FOR
LAKE TAHOE...

* CHANGES...Extended Lake Wind Advisory into Sunday evening.

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected. Waves 2 to 4 feet.

* WHERE...Lake Tahoe.

* WHEN...Until 7 PM PDT Sunday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve. Lake waters will be rough, and small 
  boats, kayaks and paddle boards will be prone to capsizing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ004-022230-
/O.CON.KREV.LW.Y.0024.000000T0000Z-230402T1800Z/
/O.CON.KREV.WI.Y.0011.230402T1800Z-230403T0600Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
318 PM PDT Sat Apr 1 2023

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY
FOR PYRAMID LAKE...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SUNDAY...

* CHANGES...None.

* WHAT...For the Lake Wind Advisory, west winds 15 to 25 mph 
  with gusts up to 45 mph expected. Waves 1 to 3 feet. For the 
  Wind Advisory, west winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...For the Lake Wind Advisory, from 8 AM Saturday to 11 AM 
  PDT Sunday. For the Wind Advisory, from 11 AM to 11 PM PDT 
  Sunday.

* IMPACTS...Gusty winds could blow down tree limbs and a few 
  power outages may result. Patchy blowing dust could reduce 
  visibility at times to less than one mile. This may bring 
  periods of reduced visibility to I-80, US-50, and US-95. Lake 
  waters will be rough, and small boats, kayaks and paddle 
  boards will be prone to capsizing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

NVZ005-022230-
/O.CON.KREV.WI.Y.0011.230402T1800Z-230403T0600Z/
Northern Washoe County-
Including the cities of Empire and Gerlach
318 PM PDT Sat Apr 1 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SUNDAY...

* CHANGES...None.

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Northern Washoe County.

* WHEN...From 11 AM to 11 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Travel will be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

NVZ003-022230-
/O.CON.KREV.WI.Y.0011.230402T1800Z-230403T0600Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Sparks, Verdi, Gardnerville, 
and Virginia City
318 PM PDT Sat Apr 1 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SUNDAY...

* CHANGES...None.

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected. Wind gusts for wind prone areas may reach 60 mph.

* WHERE...Greater Reno-Carson City-Minden Area.

* WHEN...From 11 AM to 11 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Travel will be difficult, especially for high profile 
  vehicles. Areas of blowing dust may limit visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
4 follow-up statements
230 
WWUS75 KREV 021020
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
320 AM PDT Sun Apr 2 2023

CAZ073-030800-
/O.CON.KREV.WI.Y.0011.230402T1800Z-230403T0600Z/
/O.CON.KREV.WI.Y.0012.230403T1500Z-230404T0600Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
320 AM PDT Sun Apr 2 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT
MONDAY...

* CHANGES...None.

* WHAT...For today, southwest winds 20 to 30 mph with gusts up to
  60 mph expected. For Monday, northwest winds 20 to 30 mph with 
  gusts up to 55 mph expected.

* WHERE...Mono County.

* WHEN...For the first Wind Advisory, from 11 AM to 11 PM PDT this
  evening. For the second Wind Advisory, from 8 AM to 11 PM PDT 
  Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Travel will be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

NVZ004-030600-
/O.CON.KREV.LW.Y.0024.000000T0000Z-230402T1800Z/
/O.CON.KREV.WI.Y.0011.230402T1800Z-230403T0600Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
320 AM PDT Sun Apr 2 2023

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING FOR PYRAMID LAKE...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* CHANGES...None.

* WHAT...For the Lake Wind Advisory, west winds 15 to 25 mph 
  with gusts up to 45 mph expected. Waves 1 to 3 feet. For the 
  Wind Advisory, west winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...For the Lake Wind Advisory, until 11 AM PDT today. For
  the Wind Advisory, from 11 AM to 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow down tree limbs and a few 
  power outages may result. Patchy blowing dust could reduce 
  visibility at times to less than one mile. This may bring 
  periods of reduced visibility to I-80, US-50, and US-95. Lake 
  waters will be rough, and small boats, kayaks and paddle 
  boards will be prone to capsizing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

NVZ005-030600-
/O.CON.KREV.WI.Y.0011.230402T1800Z-230403T0600Z/
Northern Washoe County-
Including the cities of Empire and Gerlach
320 AM PDT Sun Apr 2 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* CHANGES...None.

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Northern Washoe County.

* WHEN...From 11 AM to 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Travel will be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

NVZ003-030600-
/O.CON.KREV.WI.Y.0011.230402T1800Z-230403T0600Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Sparks, Verdi, Gardnerville, 
and Virginia City
320 AM PDT Sun Apr 2 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* CHANGES...None.

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected. Wind gusts for wind prone areas may reach 60 mph.

* WHERE...Greater Reno-Carson City-Minden Area.

* WHEN...From 11 AM to 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Travel will be difficult, especially for high profile 
  vehicles. Areas of blowing dust may limit visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

NVZ001-030800-
/O.CON.KREV.WI.Y.0012.230403T1500Z-230404T0600Z/
Mineral and Southern Lyon Counties-
Including the cities of Hawthorne, Yerington, Smith Valley, Mina,
and Schurz
320 AM PDT Sun Apr 2 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT
MONDAY...

* CHANGES...None.

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Mineral and Southern Lyon Counties.

* WHEN...From 8 AM to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Travel will be difficult, especially for high profile vehicles.  
  Areas of blowing dust may limit visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-NVZ002-030200-
/O.CON.KREV.LW.Y.0024.000000T0000Z-230403T0200Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
320 AM PDT Sun Apr 2 2023

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING FOR LAKE TAHOE...

* CHANGES...Extended Lake Wind Advisory into this evening.

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected. Waves 2 to 4 feet.

* WHERE...Lake Tahoe.

* WHEN...Until 7 PM PDT this evening.

* IMPACTS...Small boats, kayaks and paddle boards will be prone to
  capsizing and should remain off lake waters until conditions
  improve. Lake waters will be rough, and small boats, kayaks and
  paddle boards will be prone to capsizing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
826 
WWUS75 KREV 030828
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
128 AM PDT Mon Apr 3 2023

CAZ073-NVZ001-040600-
/O.CON.KREV.WI.Y.0012.230403T1500Z-230404T0600Z/
Mono County-Mineral and Southern Lyon Counties-
Including the cities of Bridgeport, Coleville, Lee Vining, 
Mammoth Lakes, Hawthorne, Yerington, Smith Valley, Mina, 
and Schurz
128 AM PDT Mon Apr 3 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
11 PM PDT THIS EVENING...


* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Mono County, Mineral County, and southern Lyon County.

* WHEN...From 8 AM this morning to 11 PM PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Travel will be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
555 
WWUS75 KREV 031627
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
927 AM PDT Mon Apr 3 2023

NVZ004-041200-
/O.NEW.KREV.LW.Y.0025.230403T1800Z-230404T1200Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
927 AM PDT Mon Apr 3 2023

...LAKE WIND ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY FOR
PYRAMID LAKE...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph 
  expected. Waves 2 to 4 feet.

* WHERE...Pyramid Lake.

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve. Lake waters will be rough, and small 
  boats, kayaks and paddle boards will be prone to capsizing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

CAZ073-NVZ001-040600-
/O.CON.KREV.WI.Y.0012.000000T0000Z-230404T0600Z/
Mono County-Mineral and Southern Lyon Counties-
Including the cities of Bridgeport, Coleville, Lee Vining, 
Mammoth Lakes, Hawthorne, Yerington, Smith Valley, Mina, 
and Schurz
927 AM PDT Mon Apr 3 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* CHANGES...None.

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Mono County, Mineral County, and southern Lyon County.

* WHEN...From 8 AM this morning to 11 PM PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Travel will be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
657 
WWUS75 KREV 040415
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
915 PM PDT Mon Apr 3 2023

CAZ073-NVZ001-040515-
/O.CAN.KREV.WI.Y.0012.000000T0000Z-230404T0600Z/
Mono County-Mineral and Southern Lyon Counties-
Including the cities of Bridgeport, Coleville, Lee Vining, 
Mammoth Lakes, Hawthorne, Yerington, Smith Valley, Mina, 
and Schurz
915 PM PDT Mon Apr 3 2023

...WIND ADVISORY IS CANCELLED...

Winds are expected to remain brisk overnight, but have decreased
below advisory levels this evening. 

$$

NVZ004-040515-
/O.CAN.KREV.LW.Y.0025.000000T0000Z-230404T1200Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
915 PM PDT Mon Apr 3 2023

...LAKE WIND ADVISORY IS CANCELLED...

The stronger and more widespread winds earlier in the day have
backed off this evening. Brisk northwest winds 15 to 20 mph with 
gusts 25 to 30 mph will continue overnight into Tuesday with some 
moderate chop to persist.

$$

For more information from the National Weather Service visit
http://weather.gov/rev

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Apr 1, 3:07 PM PDT, 11 minutes earlier.

Area forecast discussion, Apr 1, 3:07 PM PDT, 11 minutes before
Area Forecast Discussion
National Weather Service Reno NV
307 PM PDT Sat Apr 1 2023

.SYNOPSIS...

Our next storm arrives with strong winds today and snow late
Sunday into Monday. Travel impacts are likely in the Sierra and
possible in Western Nevada early Monday morning. Snow showers and
chilly conditions Monday and Tuesday will give way to a drying and
warming trend the rest of next week.

&&

.DISCUSSION...

The pleasant weather will continue through today and the first half
of tomorrow as a trough gets ready to dip south on Monday. While the
Sun may peek in and out throughout each day this weekend, the wind
will be the only nuisance in this quiet weather. A stiff westerly
wind today will have Sierra ridges gusting to 75+ mph. Much of
western NV/NE CA today will be gusting to 30-35 mph, except 40+ mph
in wind prone locations. Winds will stay breezy overnight tonight,
then slightly increasing tomorrow afternoon ahead of the system.
Western NV valleys could see gusts of 40+ mph, while more wind prone
locations along US-395 may gust up to 60 mph. Temperatures 5-10
degrees below normal will continue this weekend before we get a
blast of cold air on Monday behind the cold front.

After our short break from the active weather, one more storm for
the foreseeable future is set to arrive late Sunday night. A
southwesterly 45-50 kt 700 mb jet Sunday afternoon will continue to
move south over the Sierra, making ridge winds sustained at 50-60
mph gusting 90+ mph. Lower valleys could see gusts of 45-50 mph,
with wind prone locations primarily along US-395 gusting over 60
mph. After Sunday, winds look to stay breezy through Monday
afternoon, but by Tuesday we'll see lighter winds through the
remainder of the week.

The first flakes will fall in the Sierra and NE CA Sunday afternoon,
with the highest snowfall rates Sunday night before midnight. There
will be a few showers into Monday morning, but by Monday afternoon
they will have moved out of the region. More light snow showers may
develop Tuesday afternoon in the Sierra as another trough rolls down
from the north and into the Great Basin. Thankfully, snow totals
aren't nearly as impressive as previous storms, with the Tahoe Basin
likely to see 2-6" below 8000' and 5-10" above 8000'. The Sierra
crest in Mono and Plumas counties could see 2-6", while western NV
valleys only have a 20% chance of a 1" or more.

Starting Wednesday and going through at least next weekend,
temperatures will progressively get warmer each day. By the end of
the week we'll be looking at temperatures in the mid 60's across
western NV! We still have not hit 65 degrees (at the Reno-Tahoe
Airport) since October 30th, 2022! That's a streak of 153 days,
including today. Ensembles continue to agree on a potential ridge
building in over the Western US after next weekend.

-Justin

&&

.AVIATION...

Winds are picking up today as a cold front approaches the region.
FL100 winds out of the west 40-50kts today from around Tahoe
northward. Surface gusts around 20-30 kts possible today with
LLWS and turbulence along and east of the Sierra crest.

The main front will move through the region on Sunday bringing
stronger winds, moderate mountain snowfall and rain/snow showers to
the the valleys. Total runway accumulations of 1-4" are possible at
KTRK/KTVL, and 1-2" at KMMH, with less than 1/2" expected for
KRNO/KCXP/KMEV.

Expect mountain wave turbulence, LLWS, and terrain obscuration as
the front moves through on Sunday. Improved flying conditions can
be expected going into midweek as a ridge of high pressure builds
over the west coast. -Zach

&&

.AVALANCHE...

One more cold storm is expected Sunday into Monday as a low pressure
system digs into the Great Basin. Total snowfall is expected to be
in the 6-10" range in the higher terrain around Tahoe with 3-6"
for the Eastern Sierra. Strong west winds will continue through
tomorrow with the strongest winds expected in the afternoon. Winds
will shift out of the northwest on Monday behind the front.

A strong warming trend is expected through the work week as ridge
builds over the west. -Zach

&&

.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory until 7 PM PDT Sunday for Lake Tahoe in
     NVZ002.

     Winter Weather Advisory from 7 PM Sunday to 11 AM PDT Monday
     NVZ002.

     Wind Advisory from 8 AM to 11 PM PDT Monday NVZ001.

     Wind Advisory from 11 AM to 11 PM PDT Sunday NVZ003.

     Lake Wind Advisory until 11 AM PDT Sunday for Pyramid Lake in
     NVZ004.

     Wind Advisory from 11 AM to 11 PM PDT Sunday NVZ004-005.

CA...Lake Wind Advisory until 7 PM PDT Sunday for Lake Tahoe in
     CAZ072.

     Winter Weather Advisory from 7 PM Sunday to 11 AM PDT Monday
     CAZ072.

     Wind Advisory from 11 AM to 11 PM PDT Sunday CAZ073.

     Wind Advisory from 8 AM to 11 PM PDT Monday CAZ073.

&&

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:05 PM PDTWinter Weather AdvisoryREVDouglas, Washoe44 hr

Nearby

Wind Advisories in Nevada, 2023Wind Advisories in California, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.